Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 145, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 9, 2021, 3:02 AM PDT. It took effect at Jul 9, 2021, 6:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2021, 3:02 AM PDT (10:02 UTC)
- In effect from
- Jul 9, 2021, 6:00 PM PDT
- Expired
- Jul 10, 2021, 5:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
422 WHUS76 KSEW 091002 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 302 AM PDT Fri Jul 9 2021 PZZ131-132-091815- /O.CON.KSEW.SC.Y.0144.000000T0000Z-210709T1200Z/ /O.NEW.KSEW.SC.Y.0145.210710T0300Z-210710T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 302 AM PDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Small Craft Advisory, from 8 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
251 WHUS76 KSEW 091553 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 853 AM PDT Fri Jul 9 2021 PZZ131-132-100000- /O.CON.KSEW.SC.Y.0145.210710T0300Z-210710T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 853 AM PDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 8 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
790 WHUS76 KSEW 092148 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 248 PM PDT Fri Jul 9 2021 PZZ131-132-100600- /O.EXT.KSEW.SC.Y.0145.210710T0100Z-210710T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 248 PM PDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
584 WHUS76 KSEW 100341 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 841 PM PDT Fri Jul 9 2021 PZZ131-132-101145- /O.CON.KSEW.SC.Y.0145.000000T0000Z-210710T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 841 PM PDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
352 WHUS76 KSEW 101005 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 305 AM PDT Sat Jul 10 2021 PZZ131-132-101815- /O.CON.KSEW.SC.Y.0145.000000T0000Z-210710T1200Z/ /O.NEW.KSEW.SC.Y.0146.210711T0000Z-210711T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 305 AM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Small Craft Advisory, from 5 PM this afternoon to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-101815- /O.NEW.KSEW.SC.Y.0146.210710T2100Z-210711T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 305 AM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 2 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 9, 2:43 AM PDT, 19 minutes earlier.
Area forecast discussion, Jul 9, 2:43 AM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
243 AM PDT Fri Jul 9 2021
.SYNOPSIS...Weak high pressure aloft with low level onshore flow
will prevail into the first part of next week for dry weather and
temperatures a little above normal. An upper trough will cool
temperatures back to near normal in the middle of next week.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...Dry weather will continue
throughout western WA with high pressure over the region. Overall
stratus coverage will be less this morning and low clouds will
burn back toward the coast this afternoon with plenty of sunshine
expected. Temperatures will be a few degrees warmer in the
interior with highs reaching the lower 80s. The coast will remain
cooler and in the 60s due to NW onshore flow. Expect similar
conditions both Saturday and Sunday. 33
.LONG TERM /MONDAY THROUGH THURSDAY/...Strong high pressure will
remain centered over the SW CONUS through early next week.
However, heights over the PacNW are nearly flat or zonal due to
low pressure spinning near the Gulf of AK. With onshore flow
through the period, we'll likely see a typical summer diurnal
trend of late night and morning clouds (mainly along the coast),
with sunny afternoons. Temperatures are generally in the low to
mid 80s in the interior with upper 60s to low 70s along the coast.
A trough and stronger onshore push will bring increasing
stratus/low clouds and slightly cooler weather on Thursday (temps
in the 60s to 70s). 33
&&
.AVIATION...Upper level ridge moving over Western Washington this
morning. Light flow aloft becoming southwesterly this afternoon.
Stratus remains along the coast and into the Strait of Juan de Fuca
with MVFR conditions present there. Eastward progression of these
stratus will be limited into early this morning as west to east
gradients are weaker than previous two nights. While some patches of
stratus and MVFR conditions may make it to the south and
southeastern Sound area, confidence is not there for these stratus
to be a dominant weather feature...more likely being TEMPO worthy.
Should they push that far eastward, timing expected to be in a 13-
16Z window before retreating back to the coastline by 19Z.
KSEA...Scattered clouds into early this morning. Confidence is low
but not absent entirely on stratus making it to the terminal, so
have retained a TEMPO group in the TAF. If it does make it, MVFR
ceilings between about 13 and 17z. Very possible stratus stays just
south of the airport. Winds becoming northwesterly by late morning
between 4-6 knots.
Kristell
&&
.MARINE...Varying degrees of onshore flow for the next week over
the waters. Small craft advisory westerlies in the evening and
early morning hours for the Central and Eastern Strait of Juan de
Fuca each day at least through the weekend. No coastal headlines
currently in effect as seas are generally calm through the period.
Limited visibility on the immediate offshore waters this morning
due to marine stratus.
Kristell
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT early this morning for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 8 PM this evening to 5 AM PDT Saturday
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.